Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 17, 2021Monroe County, Florida

NWS Miami, FL issued this special weather statement at Jun 17, 2021, 6:41 PM EDT for Monroe County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2021, 6:41 PM EDT (22:41 UTC)
Expired
Jun 17, 2021, 7:15 PM EDT
In force
34 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

236 
WWUS82 KMFL 172241
SPSMFL

Special Weather Statement
National Weather Service Miami FL
641 PM EDT Thu Jun 17 2021
 
FLZ073-075-174-172315-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
641 PM EDT Thu Jun 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 715 PM EDT...

* At 641 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Mahogany Hammock, or 11 miles
  north of Flamingo. This storm was nearly stationary.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Pa-Hay-Okee Overlook, Mahogany Hammock and Everglades National
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2524 8102 2548 8093 2543 8069 2522 8081
      2521 8082 2522 8083 2521 8083 2521 8085
      2520 8085 2520 8081 2519 8082
TIME...MOT...LOC 2241Z 304DEG 1KT 2531 8088 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 17, 3:55 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 17, 3:55 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Miami FL
355 PM EDT Thu Jun 17 2021

.SHORT TERM (Today through Friday)...

A day of transition as some drier air has infiltrated into portions
of Miami-Dade, Broward, and Palm Beach Counties as high pressure
sits over the Atlantic waters. On the edges of the high and
associated drier air, a few showers and storms have been able to
develop. With the drier air not just at the lower levels but also
reaching into the mid-levels due to the arrival of the Saharan Air
Layer (SAL), convective coverage will likely be limited during the
short term period compared to previous days. The focus for
convection will likely shift westward along the periphery of the
drier air into Southwest Florida.

Temperatures will feel warm today with little relief overnight. With
the SAL holding over the region and some subsidence possible on the
periphery of the area of low pressure in the southwestern Gulf of
Mexico, temperatures on Friday will climb into the upper 80s along
the Atlantic coast and reach into the lower 90s west of there. The
heat index value will almost universally be above 100 with some
portions of Southwest Florida reaching into the mid 100s. Anyone
planning to work outdoors or any sort of outdoor activities should
remain hydrated and plan cooling breaks.

Cannot rule out some thunderstorms either this afternoon or on
Friday, but the coverage being somewhat limited combined with the
environment providing slightly more instability, localized shear
from sea breezes/other boundaries, and the gradient between the
arriving drier air and the moisture could provide for a few isolated
storms if they are able to overcome the lower level dry air and
reach into the cooler air above that layer. Something to monitor for
the threat of gusty winds and excessive lightning mainly.

.LONG TERM (Friday Night through Thursday)...

Deep layer ridging will prevail across south Florida for the
foreseeable future. The tropical wave in the southwest Gulf will
remain west of us along the periphery of the ridge as it move
through the Southeast over the weekend. Seasonable rain chances
associated with the Atlantic/Gulf/Lake breezes are expected, with
afternoon highs in the lower 90s each day. Aside from afternoon
storms, the main forecast concern will be heat indices with a high
likelihood of apparent temperatures over 100 degrees and a medium
likelihood of exceeding 105 degrees.

&&

.AVIATION(18Z TAFS)...

Easterly winds will set up over the east coast TAF sites this
afternoon as KAPF taf site becomes westerly due to the west coast
sea breeze. VCTS will continue over all of the TAF sites for this
afternoon, but the highest threat should be more over the interior
areas. Dry conditions over the TAF sites tonight. Ceilings and vis
will remain in VFR conditions but could fall down into MVFR or even
IFR conditions with any shower or thunderstorms passage.

&&

.MARINE...

High pressure building in from the western Atlantic will allow
southeasterly flow to continue. Scattered showers and thunderstorms
will still be possible across the local waters during this time
frame. The strongest storms could contain gusty winds, waterspouts,
and frequent lightning. An area of low pressure in the southwestern
Gulf of Mexico will need to be monitored over the coming days in
case higher seas and swell arrive into the eastern Gulf.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  89  80  90 /  20  20  10  10
West Kendall     78  90  79  91 /  20  20  10  10
Opa-Locka        79  89  79  91 /  10  20   0  10
Homestead        78  88  79  90 /  20  10  10  10
Fort Lauderdale  79  87  80  90 /  10  20   0  10
N Ft Lauderdale  78  88  79  88 /  10  10   0  10
Pembroke Pines   78  89  78  90 /  10  20   0  10
West Palm Beach  77  88  77  88 /  10  10   0  10
Boca Raton       79  88  79  89 /  10  10   0  10
Naples           75  91  76  91 /  20  30  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 9 PM EDT this evening for FLZ069-070.

AM...None.
GM...None.
&&

Tonight/Friday and Aviation/Marine...RAG/BNB
Friday Night through Thursday...Harrigan

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 17, 4:43 PM EDT, 1 hour 58 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
443 PM EDT Thu Jun 17 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
180845-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
443 PM EDT Thu Jun 17 2021

...SCATTERED THUNDERSTORMS POSSIBLE MAINLY INTERIOR AREAS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Scattered thunderstorms are possible, mainly across
the interior areas of South Florida.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Isolated to scattered thunderstorms remain possible across South
Florida, with the highest chances across the interior each
afternoon. Locally gusty winds and isolated flooding will be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

In the hours before

Special weather statement, Jun 17, 6:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
641 PM EDT Thu Jun 17 2021

FLZ073-075-174-172315-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
641 PM EDT Thu Jun 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 715 PM EDT...

* At 641 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Mahogany Hammock, or 11 miles
  north of Flamingo. This storm was nearly stationary.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Pa-Hay-Okee Overlook, Mahogany Hammock and Everglades National
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2524 8102 2548 8093 2543 8069 2522 8081
      2521 8082 2522 8083 2521 8083 2521 8085
      2520 8085 2520 8081 2519 8082
TIME...MOT...LOC 2241Z 304DEG 1KT 2531 8088

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:06 PM EDTSevere Thunderstorm WarningMFLCollier39 min
Jun 16, 8:14 PM EDTSpecial Weather StatementMFLMiami-Dade46 min
Jun 16, 8:52 PM EDTSpecial Marine WarningMFL83 min
Jun 17, 7:12 PM EDTSpecial Weather StatementMFLMonroe48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.